Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 28, 2025, 2:39 AM CDT for Kandiyohi County, Pope County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 2:39 AM CDT (07:39 UTC)
- Expired
- Jun 28, 2025, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.75 in
- Wind
- 40
Counties Kandiyohi County, MN, Pope County, MN
The radar
The Minneapolis radar (KMPX), 138 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WWUS83 KMPX 280739
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
239 AM CDT Sat Jun 28 2025
MNZ048-049-055-057-280815-
Stearns MN-Pope MN-Kandiyohi MN-Swift MN-
239 AM CDT Sat Jun 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT KANDIYOHI...POPE...
NORTHEASTERN SWIFT AND WESTERN STEARNS COUNTIES UNTIL 315 AM CDT...
At 239 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Glenwood to 8 miles northwest of
Willmar, or extending from 15 miles south of Alexandria to 8 miles
northwest of Willmar, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Willmar, Glenwood, Starbuck, New London, Spicer, Atwater, Brooten,
Belgrade, Lowry, Green Lake, Pennock, Kandiyohi, Norway Lake,
Grove Lake, Villard, Elrosa, Gilchrist, Sunburg, Westport and
Farwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4541 9545 4576 9572 4576 9510 4562 9494
4542 9477 4533 9476 4512 9476 4506 9511
4511 9525 4515 9525 4531 9531
TIME...MOT...LOC 0739Z 248DEG 27KT 4569 9543 4549 9531 4521 9516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
BEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:31 AM CDT, 8 minutes earlier. Its key messages:
- A line of strong to maybe severe storms is tracking across Minnesota this morning with chances for hail and wind.
- Hot and humid today with heat index values in the 90s.
- Another chance for severe storms this afternoon into evening. All modes of severe are possible: tornado, wind, and hail.
Area forecast discussion, Jun 28, 2:31 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 231 AM CDT Sat Jun 28 2025 .KEY MESSAGES... - A line of strong to maybe severe storms is tracking across Minnesota this morning with chances for hail and wind. - Hot and humid today with heat index values in the 90s. - Another chance for severe storms this afternoon into evening. All modes of severe are possible: tornado, wind, and hail. && .DISCUSSION... Issued at 231 AM CDT Sat Jun 28 2025 This weekend... A line of thunderstorms has developed across western Minnesota early this morning. This line is in an area of higher instability which has allowed for the rapid development of convection as the low level jet has picked up. However as these storms continue to the east the instability falls off significantly. So long lived storms will require more upscale growth into a full MCS. CAMs have not had a good show so far this morning with almost every HRRR run being wrong. The RRFS has shown some skill in determining the convective modes and overall picture even if the CI timing has been off. Overall going to have to depend more on conceptual models and observations with this poor CAM showing. Based on the trends in current observations the line continues to build itself and grow upscale. It just comes down to if it can grow enough before it outruns the best instability. How far east theses storms can get will have in influence on the environment later today. A large MCS moving across the whole state will make it hard for the environment to regenerate into a more convectively favorable one. However we still have the warm and moist air continuing to advect into the Upper Midwest. This will bring heat index values into the 90s across southern Minnesota and parts of western Wisconsin. It will not get as warm in central Minnesota, more upper 80s. Thinking back to the ingredients for thunderstorms we will have lift from the warm front moving across Minnesota, ample instability, tons of moisture with precipitable water values over 1.5", and the one parameter with some doubt is shear. This could be explosive amounts of instability like we had a week ago, the difference this time is much less CIN. This could lead to quick development of storms this afternoon. There should be an initial discrete mode with supercells possible, but it could quickly become more multicell in nature. The greatest risk will be during this chance for supercells when all severe modes will be in play. The tornado risk will be lesser in the more multicell mode. Much of the rain chances today will be convective in nature. So the temporal amount of the day impacted by rain will not be as great as the forecast makes it look. It is more a factor of uncertainty in when the rain will occur. When it does occur it will be heavier thunderstorm rain rather than what we had a few days ago with more widespread rain that laster for longer periods. Moving into Sunday a cold front will move in and bring some relief. However in the afternoon/evening time frame storms will fire along the front. Positioning of the front by this point will give most of us a chance for more rain showers or weak thunderstorms. The area that will be far enough ahead of the front for a chance a stronger storms will be parts of western Wisconsin like Eau Claire. Next week... Great summer days to start the week Monday and Tuesday with highs in the upper 70s to lower 80s and a break from the rain and storm chances. By Wednesday a frontal passage will provide the next chance for some more active weather. Still quite the spread in global ensembles so PoPs remain low. A generally more unsettled period continues into the later part of the week, but with continued spread in the ensembles. So the forecast shows low PoPs throughout this period. As we get closer the forecast envelope will shrink and these PoPs will be fine tuned to be higher for smaller periods of time. What is more certain though is no huge temperature swings expected with seasonable temperatures continuing into the mid to late week. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1235 AM CDT Sat Jun 28 2025 Confidence has generally decreased over the past 6 hours with TSRA chances. The most widespread convection is over the southeast corner of NoDak, approaching western Minnesota over the next 1-2 hours. Hi-res models had been consistently taking this MCS down the the I-94 corridor, riding the gradient of building instability. Two areas of convection over SoDak were not captured as well, and may play a role in keeping the NoDak storms on an eastward trajectory rather SE-ward. Expect changes to the forecast as the storms continue to evolve this morning. The PROB30s generally account for the two possible scenarios of the either the NoDak storms traveling SE towards the Twin Cities metro and weakening, or the SoDak storms traveling through south-central MN and no storms across the rest of central Minnesota. With the uncertainty of storm evolution this morning, the exact extent and persistence of storms later today remains lower confidence as well. The most likely storm initiation is around 22-00z, and a somewhat messy, multicellular storm mode is favored. Winds shift more southerly throughout the day, and become gusty during afternoon especially in southern Minnesota. KMSP...Adjusted the TEMPO from 11-14z back to a PROB30 due to the aforementioned decrease in confidence. The useful aspect of this setup is that storms are already ongoing, so we'll be able to see them coming should they turn southeast and continue towards KMSP later this morning. If you don't see them turn over the next few hours, the probability for storms will drastically decrease. Expect frequent updates to the forecast. /OUTLOOK FOR KMSP/ SUN...MVFR/RA likely, chc TSRA/IFR. Wind SW 5-10 kts. MON...VFR. Wind NW 10-15 kts. TUE...VFR. Wind NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...NDC AVIATION...BED
Hazardous weather outlook, Jun 27, 2:35 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 235 PM CDT Fri Jun 27 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 235 PM CDT Fri Jun 27 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Strong or severe thunderstorms are possible tonight. Best chance in western & central Minnesota with high winds and large hail as the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible Saturday evening into Saturday night. All severe hazards will be possible Saturday evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed late tonight. BPH
In the hours before
Special weather statement, Jun 28, 1:35 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
135 AM CDT Sat Jun 28 2025
MNZ056-064-065-073-280715-
Yellow Medicine MN-Renville MN-Redwood MN-Chippewa MN-
135 AM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHIPPEWA...REDWOOD...
NORTHWESTERN RENVILLE AND SOUTHEASTERN YELLOW MEDICINE COUNTIES
UNTIL 215 AM CDT...
At 135 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wood Lake, or 23 miles west of Redwood Falls, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Redwood Falls, Granite Falls, Renville, Walnut Grove, Lamberton,
Wabasso, Sacred Heart, Wood Lake, Hanley Falls, Echo, Minnesota
Falls, Belview, Sanborn, Vesta, Milroy, Lucan, Clements, Revere,
Seaforth and Wanda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4463 9569 4484 9578 4487 9521 4428 9503
4428 9511 4420 9511 4420 9559 4454 9559
4454 9560 4463 9560
TIME...MOT...LOC 0635Z 263DEG 22KT 4462 9556
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BEDSpecial weather statement, Jun 28, 2:10 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
210 AM CDT Sat Jun 28 2025
MNZ041-047-048-055-280745-
Stevens MN-Pope MN-Douglas MN-Swift MN-
210 AM CDT Sat Jun 28 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT EASTERN STEVENS...
SOUTHWESTERN DOUGLAS...WESTERN POPE AND NORTHEASTERN SWIFT COUNTIES
UNTIL 245 AM CDT...
At 210 AM CDT, Doppler radar was tracking an area of strong
thunderstorms near Morris, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Morris, Benson, Starbuck, Hancock, Lowry, Kensington, Cyrus,
Donnelly, Lake Hassel, Clontarf, Farwell, Lake Emily, Glacial
Lakes State Park, Lake Minnewaska, Long Beach, Benson Airport,
Swift Falls and Morris Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4555 9596 4576 9612 4576 9576 4585 9576
4585 9556 4534 9526 4532 9565 4536 9577
TIME...MOT...LOC 0710Z 261DEG 28KT 4564 9589
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BEDSpecial weather statement, Jun 28, 2:16 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
216 AM CDT Sat Jun 28 2025
MNZ073-074-082-091-280800-
Watonwan MN-Martin MN-Redwood MN-Brown MN-
216 AM CDT Sat Jun 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BROWN...SOUTHEASTERN
REDWOOD...NORTHWESTERN MARTIN AND WATONWAN COUNTIES UNTIL 3 AM CDT...
At 216 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles west of Morgan to 8 miles
southwest of Butterfield, or extending from 10 miles south of
Redwood Falls to 28 miles northwest of Fairmont, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
St. James, Sleepy Eye, Springfield, Morgan, Butterfield, Comfrey,
South Branch, Clements, Ormsby, Darfur, Odin, La Salle, Evan,
Cobden, Sveadahl, Echols and St James Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4445 9525 4452 9489 4445 9478 4444 9473
4425 9456 4381 9454 4376 9485 4411 9486
4411 9504 4419 9505
TIME...MOT...LOC 0715Z 257DEG 19KT 4440 9506 4421 9493 4388 9491
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BEDSpecial weather statement, Jun 28, 2:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
239 AM CDT Sat Jun 28 2025
MNZ048-049-055-057-280815-
Stearns MN-Pope MN-Kandiyohi MN-Swift MN-
239 AM CDT Sat Jun 28 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT KANDIYOHI...POPE...
NORTHEASTERN SWIFT AND WESTERN STEARNS COUNTIES UNTIL 315 AM CDT...
At 239 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Glenwood to 8 miles northwest of
Willmar, or extending from 15 miles south of Alexandria to 8 miles
northwest of Willmar, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Willmar, Glenwood, Starbuck, New London, Spicer, Atwater, Brooten,
Belgrade, Lowry, Green Lake, Pennock, Kandiyohi, Norway Lake,
Grove Lake, Villard, Elrosa, Gilchrist, Sunburg, Westport and
Farwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4541 9545 4576 9572 4576 9510 4562 9494
4542 9477 4533 9476 4512 9476 4506 9511
4511 9525 4515 9525 4531 9531
TIME...MOT...LOC 0739Z 248DEG 27KT 4569 9543 4549 9531 4521 9516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BEDThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:35 AM CDT | Special Weather Statement | MPX | Redwood | 40 min |
| Jun 28, 2:10 AM CDT | Special Weather Statement | MPX | Pope, Stevens | 35 min |
| Jun 28, 2:16 AM CDT | Special Weather Statement | MPX | Brown, Watonwan | 44 min |
| Jun 28, 6:33 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 57 min |
| Jun 28, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 46 min |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.